MAUDE Adverse Event Report: ARTHREX, INC. Ø7X 20MM PEEK IF SCRW NON-VENTED; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. Ø7X 20MM PEEK IF SCRW NON-VENTED; NON-DEGRADABLE FIXATN FASTENER
Model Number Ø7X 20MM PEEK IF SCRW NON-VENTED
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/21/2024, an fda medwatch notification was received via email.A facility nurse reported that an ar-4020p-07 fastthread peek interference screw was not an adequate fit.As the surgeon removed the screwdriver, it was noticed the peek screw was not at the end of the screwdriver.The surgical site as well as the surrounding areas were searched for the screw but could not be located.An x-ray was taken using fluoroscopy and the screw could still not be located.An mri was taken post-operative which revealed a plastic screw in the patient's patellar pouch.This occurred during a patellar ligament repair procedure on (b)(6) 2024.Additional information received on 3/25/2024: on (b)(6) 2024, the patient underwent revision surgery and had the retained foreign object removed.No known harm to the patient during or after these procedures were completed.No additional information has been provide.Additional information received on 3/26/2024: the revision surgery took place on (b)(6) 2024, and the fastthread peek interference screw was successfully removed from inside the patient.No other arthrex products were explanted and no new products were implanted.The procedure was performed to only remove the fastthread peek interference screw.
 
Additional Manufacturer Narrative
Mw5152261.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to misuse due to misaligned insertion, or prying/leveraging the screw during insertion.

Brand Name
Ø7X 20MM PEEK IF SCRW NON-VENTED
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19116689
Report Number1220246-2024-02050
Device Sequence Number15347407
Product Code MAI
UDI-Device Identifier00888867295001
UDI-Public00888867295001
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberØ7X 20MM PEEK IF SCRW NON-VENTED
Device Catalogue NumberAR-4020P-07
Device Lot Number15155255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by ManufacturerNot provided
Not provided
05/17/2025
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date07/18/2024
08/14/2024
06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown